Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 19, NWS Newport/Morehead City, NC

December 15, 200712 counties in North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Dec 15, 2007, 4:13 AM EST for 12 counties in North Carolina. It took effect at Dec 15, 2007, 2:32 PM EST. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2007, 4:13 AM EST (09:13 UTC)
In effect from
Dec 15, 2007, 2:32 PM EST
Expired
Dec 17, 2007, 4:00 AM EST
In force
37 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 9.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2007-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2007-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 150913
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
413 AM EST SAT DEC 15 2007

NCZ103-104-152200-
/O.UPG.KMHX.HW.A.0003.071216T0600Z-071217T0000Z/
/O.NEW.KMHX.HW.W.0004.071216T0000Z-071217T0000Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
413 AM EST SAT DEC 15 2007

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST SUNDAY...FOR THE OUTER BANKS. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT.

A LOW PRESSURE SYSTEM IS EXPECTED TO RAPIDLY INTENSIFY LATER TODAY
TO OUR WEST. AS THIS POWERFUL STORM TRACKS TOWARDS THE NORTHEAST
TONIGHT...WINDS WILL INCREASE ACROSS THE REGION. EAST WINDS WILL
INCREASE TO 25 TO 35 MPH THIS EVENING ALONG THE OUTER BANKS...THEN
THEY ARE EXPECTED TO SHIFT TO THE SOUTHEAST AROUND 35 TO 45 MPH
WITH A FEW GUSTS NEAR 50 MPH AFTER MIDNIGHT. THESE STRONG WINDS
WILL LAST THROUGH THE BETTER PART OF SUNDAY AS THEY SHIFT TO THE
SOUTHWEST AND FINALLY WEST BY SUNDAY AFTERNOON. THE WINDS WILL
GRADUALLY SUBSIDE SUNDAY NIGHT BUT REMAIN BREEZY INTO MONDAY.
INTERESTS ALONG THE OUTER BANKS SHOULD PREPARE FOR POTENTIALLY
DAMAGING WINDS TO DEVELOP LATE TONIGHT AND SUNDAY. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ047-080-081-093>095-152200-
/O.NEW.KMHX.WI.Y.0019.071216T0000Z-071217T0000Z/
MAINLAND DARE-BEAUFORT-MAINLAND HYDE-CRAVEN-PAMLICO-CARTERET-
INCLUDING THE CITIES OF...WASHINGTON...RIVER ROAD...NEW BERN...
HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL...MOREHEAD CITY...
BEAUFORT...EMERALD ISLE...NEWPORT
413 AM EST SAT DEC 15 2007

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST SUNDAY...FOR THE COASTAL COUNTIES OF
CARTERET...CRAVEN...PAMLICO...BEAUFORT...AND MAINLAND HYDE AND
DARE.

A LOW PRESSURE SYSTEM IS EXPECTED TO RAPIDLY INTENSIFY LATER TODAY
TO OUR WEST. AS THIS POWERFUL STORM TRACKS TOWARDS THE NORTHEAST
TONIGHT...WINDS WILL INCREASE ACROSS THE REGION. EAST TO SOUTHEAST 
WINDS WILL INCREASE TO 25 TO 35 MPH AFTER MIDNIGHT...HIGHEST NEAR
THE BEACHES. THESE STRONG WINDS WILL LAST THROUGH THE BETTER PART OF
SUNDAY AS THEY SHIFT TO THE SOUTHWEST AND FINALLY WEST BY SUNDAY
AFTERNOON. THE WINDS WILL GRADUALLY SUBSIDE SUNDAY NIGHT BUT
REMAIN BREEZY INTO MONDAY.


A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS72 KMHX 151932
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
232 PM EST SAT DEC 15 2007

NCZ047-081-095-161000-
/O.UPG.KMHX.WI.Y.0019.071216T0000Z-071217T0000Z/
/O.EXA.KMHX.HW.W.0004.071216T0000Z-071217T0000Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
232 PM EST SAT DEC 15 2007

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP TONIGHT OVER THE
COASTAL PLAIN...THEN INTENSIFY RAPIDLY SUNDAY AS IT MOVES
NORTHEAST ALONG THE MID ATLANTIC COAST. THE LOW WILL PRODUCE
STRONG WINDS OF 35 TO 45 MPH WITH A FEW GUSTS TO 60 MPH POSSIBLE.
EAST TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH THIS EVENING
THEN BECOME SOUTH TO SOUTHWEST LATE TONIGHT AND EARLY SUNDAY AT 35
TO 45 MPH BEFORE SHIFTING TO THE WEST SUNDAY AFTERNOON. THE WINDS
WILL BE STRONGEST NEAR THE BEACHES AND ADJACENT TO THE PAMLICO
SOUND. WINDS WILL SUBSIDE BELOW WARNING CRITERIA SUNDAY NIGHT BUT
REMAIN BREEZY INTO MONDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ103-104-161000-
/O.CON.KMHX.HW.W.0004.071216T0000Z-071217T0000Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
232 PM EST SAT DEC 15 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST SUNDAY. 

A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP TONIGHT OVER THE
COASTAL PLAIN...THEN INTENSIFY RAPIDLY SUNDAY AS IT MOVES
NORTHEAST ALONG THE MID ATLANTIC COAST. THE LOW WILL PRODUCE
STRONG WINDS OF 35 TO 45 MPH WITH A FEW GUSTS TO 60 MPH POSSIBLE. 
EAST TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH THIS EVENING
THEN BECOME SOUTH TO SOUTHWEST LATE TONIGHT AND EARLY SUNDAY
AT 35 TO 45 MPH BEFORE SHIFTING TO THE WEST SUNDAY AFTERNOON. WINDS
WILL SUBSIDE BELOW WARNING CRITERIA SUNDAY NIGHT BUT REMAIN BREEZY
INTO MONDAY. INTERESTS ALONG THE OUTER BANKS SHOULD PREPARE FOR
POTENTIALLY DAMAGING WINDS TO DEVELOP LATE TONIGHT AND SUNDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ046-098-161000-
/O.EXB.KMHX.WI.Y.0019.071215T1932Z-071217T0000Z/
TYRRELL-ONSLOW-
INCLUDING THE CITIES OF...COLUMBIA...JACKSONVILLE
232 PM EST SAT DEC 15 2007

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST SUNDAY. 

A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP TONIGHT OVER THE
COASTAL PLAIN...THEN INTENSIFY RAPIDLY SUNDAY AS IT MOVES
NORTHEAST ALONG THE MID ATLANTIC COAST. THE LOW WILL PRODUCE
STRONG WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 50 MPH POSSIBLE. 
EAST TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH THIS EVENING
THEN BECOME SOUTH TO SOUTHWEST LATE TONIGHT AND EARLY SUNDAY
AT 30 TO 40 MPH BEFORE SHIFTING TO THE WEST SUNDAY AFTERNOON. THE
WINDS WILL BE STRONGEST NEAR THE BEACHES AND ADJACENT TO THE
ALBEMARLE SOUND AND ALLIGATOR RIVER. WINDS WILL SUBSIDE BELOW ADVISORY
CRITERIA SUNDAY NIGHT BUT REMAIN BREEZY INTO MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ080-093-094-161000-
/O.EXT.KMHX.WI.Y.0019.071215T1932Z-071217T0000Z/
BEAUFORT-CRAVEN-PAMLICO-
INCLUDING THE CITIES OF...WASHINGTON...RIVER ROAD...NEW BERN...
HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL
232 PM EST SAT DEC 15 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST SUNDAY. 

A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP TONIGHT OVER THE
COASTAL PLAIN...THEN INTENSIFY RAPIDLY SUNDAY AS IT MOVES
NORTHEAST ALONG THE MID ATLANTIC COAST. THE LOW WILL PRODUCE
STRONG WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 50 MPH POSSIBLE. 
EAST TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH THIS EVENING
THEN BECOME SOUTH TO SOUTHWEST LATE TONIGHT AND EARLY SUNDAY
AT 30 TO 40 MPH BEFORE SHIFTING TO THE WEST SUNDAY AFTERNOON. THE
WINDS WILL BE STRONGEST NEAR THE BEACHES AND ADJACENT TO THE
ALBEMARLE SOUND AND ALLIGATOR RIVER. WINDS WILL SUBSIDE BELOW ADVISORY
CRITERIA SUNDAY NIGHT BUT REMAIN BREEZY INTO MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 160926
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
426 AM EST SUN DEC 16 2007

NCZ047-081-095-103-104-161700-
/O.CON.KMHX.HW.W.0004.000000T0000Z-071217T0000Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
426 AM EST SUN DEC 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A STORM ALONG THE MID ATLANTIC WILL MOVE UP THE COAST TODAY WHILE
RAPIDLY INTENSIFYING. THE LOW WILL PRODUCE STRONG WINDS OF 35 TO
45 MPH WITH A FEW GUSTS TO 60 MPH POSSIBLE. SOUTHWEST WINDS WILL
SHIFT TO THE WEST THIS AFTERNOON AND REMAIN WINDY INTO THE
EVENING HOURS. WINDS WILL SUBSIDE BELOW WARNING CRITERIA TONIGHT
BUT REMAIN BREEZY INTO MONDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ029-044-045-079-090>092-161700-
/O.EXB.KMHX.WI.Y.0019.071216T1500Z-071217T0000Z/
MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR-JONES-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WALLACE...
WARSAW...ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA...
KINSTON...MAYSVILLE...POLLOCKSVILLE
426 AM EST SUN DEC 16 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST THIS EVENING. 

A STORM ALONG THE MID ATLANTIC WILL MOVE UP THE COAST 
TODAY WHILE RAPIDLY INTENSIFYING. THE LOW WILL PRODUCE STRONG
SOUTH WEST WINDS OF 20 TO 30 MPH THIS MORNING BEFORE SHIFTING TO
THE WEST THIS AFTERNOON AND INCREASING TO 25 TO 35 MPH WITH GUSTS
AROUND 45 MPH. WINDS WILL SUBSIDE BELOW ADVISORY CRITERIA LATE
TONIGHT BUT REMAIN BREEZY INTO MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ046-080-093-094-098-161700-
/O.CON.KMHX.WI.Y.0019.000000T0000Z-071217T0000Z/
TYRRELL-BEAUFORT-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...COLUMBIA...WASHINGTON...RIVER ROAD...
NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL...JACKSONVILLE
426 AM EST SUN DEC 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A STORM ALONG THE MID ATLANTIC WILL MOVE UP THE COAST TODAY
WHILE RAPIDLY INTENSIFYING. THE LOW WILL PRODUCE STRONG SOUTH WEST
WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. THE WINDS WILL BE
STRONGEST NEAR THE BEACHES AND ADJACENT TO THE ALBEMARLE SOUND AND
ALLIGATOR RIVER. WINDS WILL SUBSIDE BELOW ADVISORY CRITERIA LATE
TONIGHT BUT REMAIN BREEZY INTO MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 161639
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1139 AM EST SUN DEC 16 2007

NCZ047-081-095-103-104-162100-
/O.CAN.KMHX.HW.W.0004.000000T0000Z-071217T0000Z/
/O.EXA.KMHX.WI.Y.0019.000000T0000Z-071217T0000Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1139 AM EST SUN DEC 16 2007

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING.
THE HIGH WIND WARNING HAS BEEN CANCELLED. 

A STRONG COLD FRONT...ASSOCIATED WITH RAPIDLY DEVELOPING LOW
PRESSURE MOVING NORTHEAST UP THE EAST COAST...HAS JUST
MOVED EAST OFF THE NORTH CAROLINA COAST. STRONG SOUTHERLY WINDS
AHEAD OF THE FRONT HAVE SHIFTED TO THE WEST. THE WINDS BEHIND THE
FRONT ARE FORECAST TO BE A LITTLE WEAKER THAN PREVIOUSLY
FORECAST...WITH SPEEDS OF 25 TO 35 MPH AND A FEW WIND GUSTS OF 45
TO 50 MPH POSSIBLE THROUGH 7 PM. WINDS WILL SUBSIDE BELOW ADVISORY
CRITERIA THIS EVENING BUT REMAIN BREEZY INTO MONDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NCZ029-044>046-079-080-090>094-098-162100-
/O.CON.KMHX.WI.Y.0019.000000T0000Z-071217T0000Z/
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-
JONES-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...
BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
JACKSONVILLE
1139 AM EST SUN DEC 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

A STRONG COLD FRONT...ASSOCIATED WITH RAPIDLY DEVELOPING LOW
PRESSURE MOVING NORTHEAST UP THE EAST COAST...HAS JUST
MOVED EAST OFF THE NORTH CAROLINA COAST. STRONG SOUTHERLY WINDS
AHEAD OF THE FRONT HAVE SHIFTED TO THE WEST. THE WINDS BEHIND THE
FRONT ARE FORECAST TO BE 25 TO 35 MPH WITH A FEW WIND GUSTS OF
AROUND 45 MPH POSSIBLE THROUGH 7 PM. WINDS WILL SUBSIDE BELOW
ADVISORY CRITERIA THIS EVENING BUT REMAIN BREEZY INTO MONDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS72 KMHX 162036
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
336 PM EST SUN DEC 16 2007

NCZ047-081-095-103-104-170900-
/O.EXT.KMHX.WI.Y.0019.000000T0000Z-071217T0900Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
336 PM EST SUN DEC 16 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST MONDAY. 

COLD HIGH PRESSURE BUILDING INTO NORTH CAROLINA WILL CONTINUE TO
PRODUCE GUSTY WEST WINDS ACROSS COASTAL AREAS TONIGHT. WINDS OF
25 TO 35 MPH WILL PERSIST UNTIL LATE TONIGHT. THERE COULD A FEW
GUSTS OF 40 TO 45 MPH THIS EVENING. WINDS WILL SUBSIDE LATE
TONIGHT AND MONDAY AS THE HIGH CENTER BUILDS CLOSER TO THE STATE. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ029-044>046-079-080-090>094-098-170200-
/O.EXT.KMHX.WI.Y.0019.000000T0000Z-071217T0200Z/
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-
JONES-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...
BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
JACKSONVILLE
336 PM EST SUN DEC 16 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM EST THIS EVENING. 

COLD HIGH PRESSURE BUILDING INTO NORTH CAROLINA WILL CONTINUE TO
PRODUCE GUSTY WEST WINDS ACROSS INTERIOR EASTERN NORTH CAROLINA
THIS EVENING. WINDS OF 20 TO 30 MPH WILL CONTINUE WITH A FEW
GUSTS TO 40 MPH POSSIBLE. THE WINDS WILL SUBSIDE EARLY THIS
EVENING AS THE HIGH CENTER BUILDS CLOSER TO THE STATE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 162335
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
635 PM EST SUN DEC 16 2007

NCZ047-081-095-170045-
/O.CAN.KMHX.WI.Y.0019.000000T0000Z-071217T0900Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
635 PM EST SUN DEC 16 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 

GUSTY NORTHWEST WINDS WILL CONTINUE THIS EVENING...HOWEVER SPEEDS
ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

$$

NCZ029-044>046-079-080-090>094-098-170045-
/O.CAN.KMHX.WI.Y.0019.000000T0000Z-071217T0200Z/
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-
JONES-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...
BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
JACKSONVILLE
635 PM EST SUN DEC 16 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 

GUSTY NORTHWEST WINDS WILL CONTINUE THIS EVENING...HOWEVER SPEEDS
ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

$$

NCZ103-104-170900-
/O.CON.KMHX.WI.Y.0019.000000T0000Z-071217T0900Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
635 PM EST SUN DEC 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

COLD HIGH PRESSURE BUILDING INTO NORTH CAROLINA WILL CONTINUE TO
PRODUCE GUSTY WEST WINDS ACROSS THE OUTER BANKS TONIGHT. WINDS OF 25
TO 35 MPH WILL PERSIST UNTIL LATE TONIGHT. THERE COULD A FEW GUSTS
OF 40 TO 45 MPH THIS EVENING. WINDS WILL SUBSIDE LATE TONIGHT AND
MONDAY AS THE HIGH CENTER BUILDS CLOSER TO THE STATE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Dec 15, 4:09 AM EST, 4 minutes earlier.

Area forecast discussion, Dec 15, 4:09 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
409 AM EST SAT DEC 15 2007

.SYNOPSIS...
HIGH PRESSURE BUILDS NORTH OF THE AREA TODAY. RAIN MAY BE HEAVY AT
TIMES TONIGHT AS LOW PRESSURE DEVELOPS OVER THE EASTERN
CAROLINAS...AND RAPIDLY INTENSIFIES AS IT MOVES UP ALONG THE MID
ATLANTIC COAST EARLY SUNDAY. THE LOW WILL SWING A STRONG COLD FRONT
ACROSS THE REGION SUNDAY AFTERNOON. COLD HIGH PRESSURE WILL BUILD IN
TO THE AREA FROM THE WEST MONDAY AND TUESDAY. THE HIGH WILL MOVE OFF
THE COAST WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLOUDS INCRSG EARLY THIS MORN AS ATLC MOISTURE FEEDS INTO THE AREA
ON STRENGTHENING ONSHORE FLOW. COLD HIGH PRES WEDGE IN PLACE EARLY
BUT WILL GRADUALLY RETREAT AS SFC CYCLOGENESIS TAKES PLACE OVR TNVLY
WITH SECONDARY DEVLOPMENT ALONG SE COAST. EXPECT PCPN WILL BREAK OUT
ALONG AND OUT AHEAD CSTL TROUGH THEN SWEEP INLAND ACRS SE NC DURING
THE AFTN PSBL REACHING NE NC BY NIGHTFALL. MAY ALSO SEE LIGHT
PCPN DEVELOPING FARTHER INLAND THIS AFTN IN AREA OF MOIST
ISENTROPIC UPGLIDE.

EXPECTING ONLY A 5-10 DEG DIURNAL TEMPERATURE RISE TODAY WITH
INCSRG/THICKENING CLOUDS AND LOW SUN ANGLE. HIGHS MAINLY L-M50S
INLAND TO U50S-L60S COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
PCPN WILL BECOME HEAVY AT TIMES TNGT WITH ENHANCEMENT BY JET
DYNAMICS AND DEEP MOISTURE INFLOW. PRECIP WATRS INCREASING TO NEAR 2
INCHES AND EXPECTING RAINFALL TOTALS GENERALLY ONE TO ONE HALF INCH
WITH LOCALLY HIGHER AMOUNTS PSBL BY THE TIME PCPN COMES TO AN END
SUN MORN. VERY HIGH SHEAR/HELICITY VALUES TNGT SUGGS ROTATING STORMS
LIKELY BUT WEAK INSTABILITY MAY INHIBIT ABILITY TO TAP HIGHER WINDS
ALOFT. WHILE SPC SLIGHT RISK SVR AREA STOPS JUST SW OF MHX FCST
AREA...CANT RULE OUT ISOLATED STRONG/SVR WIND GUST OR EVEN A TORNADO
OR TWO DURING THE OVRNGT HOURS. TEMPS NEARLY STEADY THIS EVE THEN
RISING OVRNGT NIGHT AS CSTL/WARM FRONT LIFTS NORTH OF THE AREA.

SHOWERS LINGERING THRU SUNRISE THEN QUICKLY ENDING FROM WEST TO EAST
AS SFC COLD FRONT/MID LVL DRY SLOT MOVE TWD COAST. QUITE GUSTY
SUNDAY AS INCRSD BNDRY LAYER MIXING PULLS DOWN STRONG WEST WINDS.
THE WARMING LOW-MID LEVEL DOWNSLOPING FLOW WILL ALLOW TEMPS TO RISE
TO THE U50S/L60S TO PSBLY M60S BEFORE STRONG DEEP CAA SETS IN LATE
IN THE DAY AND INTO SUNDAY NIGHT. CONTD MIXING IN THE BNDRY LAYER
WONT ALLOW FULL DROP OF TEMPS SUNDAY NIGHT BUT ITLL REMAIN BRISK
WITH LOWS GENERALLY IN THE 30S BY MON MORN. COLD HIGH PRES BUILDS
INTO AREA EARLY NEXT WEEK WITH HIGHS ON MONDAY ONLY REACHING TO NEAR
50 DEGS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
QUIET EXTENDED FORECAST WITH HIGH PRESSURE OVER THE AREA TUESDAY
THROUGH THURSDAY. AFTER A COLD MON NIGHT-TUESDAY...TEMPS REBOUNDING
CLOSE TO CLIMO FOR THE MID TO LATE WEEK PERIOD. GFS/ECMWF SHOWING
SIMILAR SOLUTIONS FOR FRIDAY...BOTH HAVE SFC LOWS DEVELOPING AND
MOVING INTO THE MID ATLANTIC. GFS AND HPC SHOW EASTERN NC IN THE
WARM SECTOR FRIDAY AFTERNOON AND COLD FRONT PUSHING OFF THE COAST
LATE FRIDAY. HAVE PUT SLIGHT CHANCE POPS IN FORECAST FOR FRIDAY.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
NE FLOW EXPECTED TO GRADUALLY INCREASE THROUGHOUT TODAY...WHICH
WILL BRING IN SOME LOW MOIST MARINE AIR OVER THE REGION. THIS WILL
SET UP SOME LOW 2-3K FT CLOUDS WITH SOME ON AND OFF RAIN BY THIS
AFTERNOON. SOME OVERRUNNING MOISTURE STREAMING IN FROM THE SW
WILL KEEP RAIN CHANCES OVERNIGHT AND SUN...WITH MVFR PREDOMINANT
WITH PERIODS OF IFR. WINDS WILL ALSO INCREASE WITH LL WIND SHEAR
LIKELY LATE TNT AND SUN.

HIGH PRES WILL BUILD IN OVER THE REGION MON WHICH WILL RETURN VFR
CONDITIONS TO THE AREA.

&&

.MARINE...
PRES RISES OVER THE NE AND PRES FALLS TO THE W HAVE TIGHTENED THE
PRES GRAD ACROSS THE REGION OVERNIGHT. THIS TREND WILL CONTINUE
THROUGH THE DAY AS THE LOW THE W CONTINUES TO INTENSIFY. THE
MODELS ARE TOO WEAK WITH WINDS RIGHT NOW AS THEY ARENT PICKING UP
ON THE PRES RISES WELL. WILL SEE WINDS INCREASE TO GALES BY LATE
THIS EVENING...AND INCREASE TO STRONG GALES THROUGH SUN. THE WINDS
VEER FROM THE NE TO SE OVERNIGHT...THEN SW TO W ON SUN. THE WARM S
FLOW OVER THE STILL WARM GULF WATERS WILL ALLOW FOR BETTER MIXING
LATE TNT/SUN...AND WITH A 60+ LL JET OVER THE COASTAL WATERS
AND NEGATIVE LIS WITH CONVECTIVE POTENTIAL COULD SEE SOME OF THIS
MIX TO THE SFC. HAVE ADDED STORM FORCE TO CENTRAL LEG MAINLY FOR
A PERIOD OF FREQUENT GUSTS BEST BETWEEN 06Z AND 18Z...THOUGH AT
THIS TIME DONT ANTICIPATE SUSTAINED STORM FORCE WINDS. THE COOLER
AND MORE STABLE WATERS WILL SEE GALE CONDITIONS WITH STRONG
GUSTS...BUT DONT SEE THE SAME POTENTIAL FOR STORM AS THE WARMER
CENTRAL WATERS HAVE...SO WILL CARRY STRONG GALES FOR THEM. THE
SWAN MODEL SHOWS SEAS AROUND 14-16FT FROM LOOKOUT TO OCRACOKE, 19
FT AT HSE, AND 10-12 FT AT DUCK. THIS IS ABOUT 2 TO 4 FT HIGHER
THAN WAVEWATCH. HAVE NOT GONE THAT HIGH JUST YET...THOUGH DID BUMP
UP SEAS 2 FT FROM WHAT WWIII IS GIVING. FOR NOW WONT WORRY ABOUT
HIGH SURF SINCE THE PERIOD OF PEAK ONSHORE SE FLOW WILL BE DURING
LOW TIDE AROUND 530 AM...AND BY THE TIME HIGH TIDE ROLLS AROUND
THE WINDS WILL HAVE SHIFTED TO THE SW/W. THE TURNING OF THE WINDS
WILL ALSO HELP AND PREVENT SIG SOUND SIDE FLOODING ALONG THE OBX.
CANT RULE OUT 2FT WATER RISES...BUT NOT HIGH ENOUGH TO ISSUE A
CFS.

THE WIND POTENTIAL REMAINS HIGH...ESP WITH GUSTS AS AREA BECOMES
UNSTABLE LATE TNT AND EARLY SUN. WITH STRONG LOW LVL JET FEEL HIGH
WINDS ALONG OBX LIKELY...AND LOCALIZED WIND ADV CRITERIA ALONG
REMAINING EASTERN COASTAL COUNTIES. HAVE KEPT ONSLOW OUT SINCE IT
LOOKS TO BE MORE STABLE THAN COUNTIES EAST OF THERE AND GUST
POTENTIAL LESS. FOR CARTERET THE STRONGEST WINDS WILL BE DOWN
EAST. AIRMASS WILL BECOME STABLE SUN AFT...THEN WILL SEE BREEZY
CONDITIONS DUE TO CAA. WINDS WILL REMAIN BREEZY INTO SUN NT...BUT
WILL CONTINUE TO WEAKEN INTO MON AS HIGH PRES BUILDS IN.

FOR THE REST OF THE FCST HAVENT CHANGED MUCH FROM PREV FCST AS
FOCUS HAS BEEN ON WEEKEND STORM. OVERALL LOOKING AT HIGH PRES AND
NO SIG SEAS/WIND EVENTS IN FCST.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY
     FOR NCZ103-104.
     WIND ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY FOR
     NCZ047-080-081-093>095.
MARINE...GALE WARNING FROM 7 PM THIS EVENING TO 1 AM EST MONDAY FOR
     AMZ130-135-150-156-158.
     STORM WARNING FROM 1 AM TO 4 PM EST SUNDAY FOR AMZ152-154.

&&

SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...BTC/CLQ
AVIATION...SJ
MARINE...SJ
Hazardous weather outlook, Dec 14, 4:20 AM EST, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
420 AM EST FRI DEC 14 2007

NCZ103-104-150930-
OUTER BANKS DARE-OUTER BANKS HYDE-
420 AM EST FRI DEC 14 2007

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>095-098-150930-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
420 AM EST FRI DEC 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 4:13 AM ESTHigh Wind WarningMHXDare, Hyde31 hr
Dec 15, 2:21 PM ESTCoastal Flood AdvisoryMHXDare38 hr

Nearby

Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.